On the Stability Analysis of Imperfect Spherical Shells

[+] Author and Article Information
A. Kalnins, V. Biricikoglu

Lehigh University, Bethlehem, Pa.

J. Appl. Mech 37(3), 629-634 (Sep 01, 1970) (6 pages) doi:10.1115/1.3408591 History: Received August 08, 1969; Revised January 27, 1970; Online July 12, 2010


A procedure is given for the analysis of axisymmetrically imperfect spherical shells which is not limited by the magnitude of the imperfections. The geometric parameters of the imperfect shell are expressed in terms of those of the perfect shell and known imperfection distribution, and the imperfect shell is solved directly by means of a nonlinear theory. As an application of the proposed procedure, the critical pressures for an axisymmetrically imperfect complete spherical shell are calculated. The results are compared with those predicted by Koiter’s general theory of initial postbuckling behavior, and their asymptotic character is verified.

Copyright © 1970 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In